Washington, 2005

Winter Weather in Washington, December 1 to 2, 2005

December 1 to 2, 2005 · NWS OTX · 4 events in 4 counties and zones

A warm front moved across eastern Washington during the night of December 1st and into the early morning hours of the 2nd. A light mix of precipitation fell across this region and caused more than a dozen auto accidents in and near the town of Moses Lake.

Where it happened

Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OTX wrote it up.

A warm front moved across eastern Washington during the night of December 1st and into the early morning hours of the 2nd. A light mix of precipitation fell across this region and caused more than a dozen auto accidents in and near the town of Moses Lake. There were over 100 auto accidents as well across Grant and Douglas counties, and near the town of Wenachee. All of the auto accidents in eastern Washington were not serious and no injuries were reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before the first event at Nov 30, 9:48 PM PST, 2 hours 13 minutes earlier.

Area forecast discussion, Nov 30, 9:48 PM PST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
948 PM PST WED NOV 30 2005

.SYNOPSIS...AN ACTIVE WINTRY PATTERN WILL PREVAIL OVER THE INLAND
NORTHWEST INTO THE WEEKEND WITH COOL TEMPERATURES AND PERIODS OF
SNOW.

&&

.DISCUSSION...
UPDATED THE FORECAST TO REDUCE THE SNOW SHOWERS IN THE IDAHO
PANHANDLE. RADAR SHOWS THE BULK OF THE SHOWER ACTIVITY HAS SHIFTED
EAST INTO MT. MEANWHILE...STRATUS AND FOG HAS DEVELOPED IN THE
VALLEYS AND PORTIONS OF THE BASIN THAT RECEIVED THE SNOW IN THE
PAST 24HOURS AND WILL LINGER THROUGH MUCH OF THE NIGHT...HELPING
TO HOLD TEMPS FROM DROPPING TOO FAST. HIGH LEVEL CLOUDS SPREADING
IN FROM THE SW WITH ADVANCING STORM SYSTEM. EXPECT SNOW TO ARRIVE
AFTER 18Z THURS IN MOST ZONES. CURRENT HIGHLIGHTS ON TRACK. RFOX.

&&

.AVIATION...MVFR AND AREAS OF IFR CIGS/VSBYS WITH FOG WILL PLAGUE
THE LOW LANDS ALONG AND NORTH OF A KEAT-KMWH-KGEG LINE THRU 12Z-
15Z...THEN EXPECT GRADUAL IMPROVEMENTS MAINLY IN VBSYS. IFR
CIGS/VSBYS WITH SNOW WILL SPREAD FROM SW TO NE ACROSS THE REGION
FROM 16Z-20Z. BREEZY NE WINDS UP TO 20KT WILL BE FOUND FROM KGEG-
KCOE. THE SNOW WILL TAPER OFF SOUTH OF A LINE FROM KEAT-KLWS BY
00Z FOLLOWED BY INCREASED WESTERLY WINDS. RFOX.

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        23  31  27  31  22  31 /  10 100 100  40  40  30
COEUR DALENE  22  32  27  32  22  32 /  10 100 100  40  40  40
PULLMAN        25  33  27  33  25  33 /  10 100  70  30  50  50
LEWISTON       29  39  31  38  27  37 /  10 100  50  40  60  30
COLVILLE       18  29  24  32  23  30 /  10 100 100  50  60  50
SANDPOINT      19  31  26  29  21  29 /  10 100 100  60  60  60
KELLOGG        23  32  26  31  25  31 /  20 100 100  50  50  50
MOSES LAKE     23  32  26  35  23  35 /   0 100  70  30  30  20
WENATCHEE      20  29  25  33  23  34 /   0 100  60  30  30  20
OMAK           22  29  23  30  20  31 /   0 100 100  30  40  30

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...WINTER STORM WARNING FROM 1 PM THURSDAY TO MIDNIGHT FRIDAY FOR
       NORTHERN PANHANDLE...COEUR DALENE AREA...CENTRAL PANHANDLE
       MOUNTAINS.
     WINTER WEATHER ADVISORY FROM 10 AM TO 6 PM THURSDAY FOR IDAHO
       PALOUSE.
WA...WINTER WEATHER ADVISORY FROM 10 AM TO 6 PM THURSDAY FOR
       WASHINGTON PALOUSE.
     HEAVY SNOW WARNING FROM 10 AM TO 6 PM THURSDAY FOR MOSES LAKE
       AREA...UPPER COLUMBIA BASIN...WENATCHEE AREA...WATERVILLE
       PLATEAU.
     WINTER STORM WARNING FROM 1 PM THURSDAY TO MIDNIGHT FRIDAY FOR
       SPOKANE AREA...NORTHEAST MOUNTAINS.
     SNOW ADVISORY FROM 1 PM TO 8 PM THURSDAY FOR OKANOGAN HIGHLANDS...
       OKANOGAN VALLEY.
     SNOW ADVISORY FROM 10 AM TO 6 PM THURSDAY FOR EAST SLOPES
       NORTHERN CASCADES.
&&
Hazardous weather outlook, Nov 30, 2:40 PM PST, 9 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
240 PM PST WED NOV 30 2005

IDZ001>004-WAZ033>038-041>044-011400-
NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-WASHINGTON PALOUSE-MOSES LAKE AREA-
UPPER COLUMBIA BASIN-SPOKANE AREA-NORTHEAST MOUNTAINS-
OKANOGAN HIGHLANDS-WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-
OKANOGAN VALLEY-WATERVILLE PLATEAU-
240 PM PST WED NOV 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE AREAS LISTED ABOVE.

.DAY ONE...TONIGHT

THE THREAT OF HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

VARIOUS WINTER WEATHER HIGHLIGHTS HAVE BEEN ISSUED FOR PORTIONS OF
EASTERN WASHINGTON FOR THURSDAY AND THURSDAY EVENING. PLEASE REFER
TO THE LATEST FORECAST FOR DETAILS.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 winter weather. Local standard time, as filed.

Winter Weather, Waterville Plateau

When
December 1, 12:01 AM PST to December 2, 4:00 AM PST
Where
Waterville Plateau forecast zone
Reported by
NEWSPAPER
Coordinates
47.471, -119.572 (the zone’s center; the record gives no point)

Winter Weather, Wenatchee Area

When
December 1, 12:01 AM PST to December 2, 4:00 AM PST
Where
Wenatchee Area forecast zone
Reported by
NEWSPAPER
Coordinates
47.802, -120.155 (the zone’s center; the record gives no point)

Winter Weather, Moses Lake Area

When
December 1, 12:01 AM PST to December 2, 4:00 AM PST
Where
Moses Lake Area forecast zone
Reported by
NEWSPAPER
Coordinates
47.095, -119.006 (the zone’s center; the record gives no point)

Winter Weather, Upper Columbia Basin

When
December 1, 12:01 AM PST to December 2, 4:00 AM PST
Where
Upper Columbia Basin forecast zone
Reported by
NEWSPAPER
Coordinates
47.610, -119.173 (the zone’s center; the record gives no point)

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Washington in 2005Every state in 2005This day in weather historyWarnings in Washington, December 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5482824, 5482825, 5482826, 5482827.